www.uhasselt.be
DSpace

Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/8488

Title: A model for the size-frequency function of co-author pairs
Authors: EGGHE, Leo
Issue Date: 2008
Publisher: JOHN WILEY
Citation: JOURNAL OF THE AMERICAN SOCIETY FOR INFORMATION SCIENCE AND TECHNOLOGY, 59(13). p. 2133-2137
Abstract: Lotka’s law was formulated to describe the number of authors with a certain number of publications. Empirical results [S.A. Morris and M.L. Goldstein. JASIST 58(12), 1764-1782, 2007] indicate that Lotka’s law is also valid if one counts the number of publications of co-author pairs. This paper gives a simple model proving this to be true with the same Lotka exponent if the number of co-authored papers is proportional to the number of papers of the individual co-authors. Under the assumption that this number of co-authored papers is more than proportional to the number of papers of the individual authors (to be explained in the paper), we can prove that the size-frequency function of co-author pairs is Lotkaian with an exponent that is higher than the one of the Lotka function of individual authors, a fact that is confirmed in experimental results.
URI: http://hdl.handle.net/1942/8488
DOI: 10.1002/asi.20900
ISI #: 000260484000009
ISSN: 1532-2882
Category: A1
Type: Journal Contribution
Validation: ecoom, 2009
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
Published version79.18 kBAdobe PDF
Peer-reviewed author version380.58 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.